Heart & Cardiology/LBBB

Advertisement


Question
Hello Doctor,
I am asking for a family member who doesn't do computers well.
She's 67, a smoker, has RA, has depression.  She experienced rapid heart beats and then bouts of feeling faint. Had an EKG and it turned up LBBB.  She was told she needs to see a cardiologist.  She has been trying out various anti-depressants for the last year and a half and has been on Desipramine (Norpramin) lately.  I've read on the internet that this particular anti-depressant can cause heart issues.
Should she see a particular kind of cardiologist?  I don't know how cardiologists are differentiated. And if this condition is indeed from the drug Norparmin would this be good news? And would the LBBB go away after she switched to another anti-depressant or it it permanent damage?  I've read that LBBB is mostly only a symptom of underlying heart disease.
Thank you in advance for your input, Colette

Answer
Hi Colette,
Not so fast! Let her first see a cardiologist and get an opinion before holding a particular drug responsible. She has plenty of reasons to be at risk for heart disease:
http://www.cardiachealth.org/heart-risk-factors
Hope this helps,
Dr T
http://www.cardiachealth.org

Heart & Cardiology

All Answers


Answers by Expert:


Ask Experts

Volunteer


doctort@cardiachealth.org

Expertise

Expert opinions on cardiac, thoracic and vascular diseases

Experience

Over 30 years experience of dealing as an expert with cardiac, thoracic and vascular diseases

Education/Credentials
Board certified cardio-thoracic surgeon

©2016 About.com. All rights reserved.